Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 25, NWS Mobile, AL

October 30, 20194 counties in Mississippi

NWS Mobile, AL issued this flash flood warning at Oct 30, 2019, 2:19 PM CDT for 4 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2019, 2:19 PM CDT (19:19 UTC)
Expired
Oct 30, 2019, 8:15 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

142 
WGUS54 KMOB 301919
FFWMOB
MSC039-041-111-131-310115-
/O.NEW.KMOB.FF.W.0025.191030T1919Z-191031T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
219 PM CDT Wed Oct 30 2019

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  George County in southeastern Mississippi...
  Southeastern Perry County in southeastern Mississippi...
  South central Greene County in southeastern Mississippi...
  Eastern Stone County in southeastern Mississippi...

* Until 815 PM CDT.

* At 218 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Amounts of 1-2 inches in the 
  past hour, 3-4" inches in the past three hours and 6 to 8 inches 
  total have fallen recently. Flash flooding is expected to begin 
  shortly.

* Some locations that will experience flooding include...
  Lucedale, Perkinston and McHenry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3100 8883 3100 8842 3074 8842 3073 8888
      3068 8889 3068 8915 3079 8917

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 12:39 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Oct 30, 12:39 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1239 PM CDT Wed Oct 30 2019

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Showers with isolated thunderstorms continue across
much of the area as a warm front moves northward across the area.
Some storms have shown rotation especially offshore and areas
near the coast will have to be watched for isolated tornadoes as
these cells move inland. /13

&&

.AVIATION...
18Z issuance...IFR to MVFR cigs and visbys can be expected with
numerous showers and isolated thunderstorms through tonight. IFR
ceilings continue Thursday morning as a cold front moves across
the area. /13

&&

PREV DISCUSSION... /issued 455 AM CDT Wed Oct 30 2019/

NEAR TERM /Now Through Wednesday night/...A warm front that has
been just offshore overnight will be moving onshore this morning.
Showers and thunderstorms will continue to ride up and over this
boundary as it lifts inland today in response to a large, positively
tilted mid level trough moving out of the four corners region to
the central plains. As the storms are interacting with the warm
frontal boundary there have been a few low topped storms showing
some rotation this morning, and expect that this trend to continue
along the boundary today. With the warm front lifting north, and
a cold front off to our west, a more unstable airmass is expected
over our area with MLCAPE of 500-900 J/KG or so across most of the
area, but possibly as high as 1200 J/KG over the western Florida
panhandle this morning. This marginal CAPE due to ample low level
moisture and veering winds with height suggest some storms could
produce locally damaging winds, and perhaps a brief, weak tornado
(especially in the vicinity of the warm frontal boundary).
However, lapse rates generally below 6 C/KM will hamper overall
severe potential. SPC does have most of our area outlooked with a
Marginal risk of severe weather today, but again this threat is
relatively low. There is also a marginal risk of excessive
rainfall across our area today and tonight, and localized heavy
rainfall and some nuisance type flooding in low lying and flood
prone areas is possible. The cold front mentioned earlier will
move east toward the forecast area this evening and be on the
doorstep of our MS counties by around midnight and then around the
I-65 corridor by around sunrise Thursday morning. Periods of rain,
showers and thunderstorms will continue across the area until this
cold front moves east of the area. Highs today remaining in the
mid and upper 70s for most locations, near 80s some coastal
locations. Lows tonight cooling into the lower 60s over our far
northwestern zones as the cold front moves east of that area this
evening, but will be in the upper 60s to lower 70s over the
remainder of the area. With moderate swell height and swell period
still occurring over the open Gulf waters, combined with tidal
ranges better than 1 ft and continued persistent onshore flow, we
have upgraded to a High Risk for rip currents for today and
Thursday. /12

SHORT TERM /Thursday Through Friday night/...The cold front is
expected to be east of our area by late Thursday, with rains
ending and much cooler air moving in Thursday night and Friday.
Highs Friday ranging from the mid 50s northwest to lower 60s
southeast. Lows both Thursday night and Friday nights in the mid
to upper 30s interior and low to mid 40s coastal. /12

LONG TERM /Saturday Through Tuesday/...Synoptic scale surface
high will control the local weather pattern with rain-free
weather over the weekend. A small chance of showers may return to
the southern zones by Tuesday. Latest gridded high temperatures
show that Saturday and Sunday's numbers will be similar to those
of Friday. Highs to gradually modify/warm heading into the
beginning of next week. Overnight lows to remain chilly in the
mid/upper 30s inland and mid/upper 40s coastal over the weekend
and warming into the upper 40s to mid/upper 50s by Tuesday. /12

MARINE...A moderate southerly flow will continue through early
Thu as a warm front lifts north over the marine area today followed
by a strong cold front approaching from the northwest late tonight
and early Thu. Widespread rain with isolated embedded thunderstorms
will continue through early Thu and a few strong thunderstorms
will also be possible through early Thu. The cold front is
expected to move east across the marine area by Thu afternoon,
leading to a strong offshore flow late Thu through Sat. Hazardous
wind and wave conditions will be likely in the wake of the cold
front likely resulting in Small Craft conditions Thu night through
Fri, and possibly over the weekend as reinforcing cold air continues
to move south over the north central Gulf. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday evening for ALZ265-266.

FL...High Rip Current Risk through Thursday evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 30, 6:34 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
634 AM CDT Wed Oct 30 2019

ALZ265-266-FLZ202-204-206-311145-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
634 AM CDT Wed Oct 30 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

A warm front will lift north across the forecast area today, producing
widespread rain, showers and thunderstorms across the region. Some
of the storms could be strong to marginally severe, with damaging
winds being the primary threat but an isolated, weak tornado is
possible, especially in the vicinity of the warm frontal boundary.

Periods of heavy rain will be likely today and tonight as well, possibly
leading to some minor nuisance flooding in low lying areas through tonight.
Currently, a Marginal Risk for excessive rainfall is in effect.

There is now a High Risk of rip currents along the Gulf beaches of
Alabama and the western Florida panhandle today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will be moving east across the region Thursday morning
and then east of the area by mid Thursday afternoon. Showers and
thunderstorms will be possible just ahead of the cold front but
ending with the cold frontal passage. A few of those storms could be
strong as well.

A High Risk of rip currents continues along the Gulf beaches of
Alabama and the western Florida panhandle through Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-311145-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
634 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A warm front will lift north across the forecast area today, producing
widespread rain, showers and thunderstorms across the region. Some
of the storms could be strong to marginally severe, with damaging
winds being the primary threat but an isolated, weak tornado is
possible, especially in the vicinity of the warm frontal boundary.

Periods of heavy rain will be likely today and tonight as well, possibly
leading to some minor nuisance flooding in low lying areas through tonight.
Currently, a Marginal Risk for excessive rainfall is in effect.

There is now a High Risk of rip currents along the Gulf beaches of
Alabama and the western Florida panhandle today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will be moving east across the region Thursday morning
and then east of the area by mid Thursday afternoon. Showers and
thunderstorms will be possible just ahead of the cold front but
ending with the cold frontal passage. A few of those storms could be
strong as well.

A High Risk of rip currents continues along the Gulf beaches of
Alabama and the western Florida panhandle through Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-311145-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
634 AM CDT Wed Oct 30 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Hazardous winds and wave possible today and tonight, especially in
the vicinity of showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous wind and wave conditions will be likely in the wake of
a cold front late Thursday night through Friday and possibly
continuing into the weekend.

In the hours before

Special weather statement, Oct 30, 8:24 AM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
824 AM CDT Wed Oct 30 2019

ALZ052-261-MSZ076-079-301415-
Washington AL-Mobile Inland AL-Greene MS-George MS-
824 AM CDT Wed Oct 30 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...NORTHEASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 915 AM CDT...

At 824 AM CDT, the strong thunderstorm was located 7 miles northeast
of Lucedale, moving east at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle and Gulfcrest.

LAT...LON 3120 8826 3099 8819 3095 8853 3108 8857
TIME...MOT...LOC 1324Z 255DEG 18KT 3101 8851
Special weather statement, Oct 30, 8:42 AM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
842 AM CDT Wed Oct 30 2019

ALZ261-263-MSZ079-301430-
Mobile Inland AL-Mobile Central AL-George MS-
842 AM CDT Wed Oct 30 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 930 AM CDT...

At 841 AM CDT, the strong thunderstorm was located over Wilmer, or 13
miles east of Lucedale, moving northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes, I65
And AL 158 and Wilmer.

LAT...LON 3090 8857 3107 8806 3082 8796 3080 8799
      3073 8845 3074 8860
TIME...MOT...LOC 1341Z 245DEG 24KT 3085 8838
Special weather statement, Oct 30, 9:29 AM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
929 AM CDT Wed Oct 30 2019

ALZ261-263-301515-
Mobile Inland AL-Mobile Central AL-
929 AM CDT Wed Oct 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE COUNTY UNTIL 1015 AM CDT...

At 929 AM CDT, the strong thunderstorms were located along a line
extending from 4 miles southwest of Gulfcrest to 3 miles southwest of
Chunchula to 3 miles north of Semmes to 3 miles northeast of Tanner
Williams, and moving east at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes, I65
And I165 and I65 And AL 158.

LAT...LON 3074 8836 3088 8831 3099 8833 3107 8809
      3097 8802 3086 8802 3074 8809
TIME...MOT...LOC 1429Z 259DEG 13KT 3094 8828 3089 8825 3083 8827 3076
8833
Special weather statement, Oct 30, 12:16 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1216 PM CDT Wed Oct 30 2019

ALZ261-262-301800-
Baldwin Inland AL-Mobile Inland AL-
1216 PM CDT Wed Oct 30 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 100 PM
CDT...

At 1215 PM CDT, the strong thunderstorm was located over Chunchula,
or 7 miles northwest of Satsuma, moving east at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis and I65 And AL 158.

LAT...LON 3080 8802 3080 8824 3098 8826 3104 8796
      3082 8792 3080 8793 3080 8792 3079 8792
      3079 8797 3080 8797 3079 8799 3080 8799
      3079 8802
TIME...MOT...LOC 1715Z 264DEG 12KT 3090 8818

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:53 AM CDTTornado WarningMOBGeorge7 min
Oct 30, 6:54 AM CDTSpecial Weather StatementMOBGeorge66 min
Oct 30, 7:50 AM CDTSevere Thunderstorm WarningMOBGeorge55 min
Oct 30, 8:24 AM CDTSpecial Weather StatementMOBGreene51 min
Oct 30, 9:40 AM CDTAreal Flood AdvisoryMOBGeorge2 hr

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.